MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, several devices were discovered damaged.The 2.4mm stardrive screwdriver shaft tip was bent.The two (2) dynamic hip screw/dynamic condylar screw (dhs/dcs) guide shaft with flat s inserter tip have twisted and broken off.The universal chuck with t-handle was bent badly.The inter-lock screwdriver tip was bent.The reduction forceps with points narrow-ratchet both tips were broken off.The bending pliers for reconstruction plates, the piece holding bender together fell out, so pieces no longer stay together.The tip of depth gauge screws broke off the measurer.This report is for a dhs®/dcs® guide shaft.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot manufacturing location: supplier - (b)(4) / inspected, packaged and released by: monument release to warehouse date: 26-jan-2017.Part number: 338.23, dhs/dcs guide shaft with flats.Lot number: ft00094 (non-sterile).Lot quantity: 142.Purchased finished goods traveler indicates that the incoming final inspection, there maybe a possibility that the lug to flat orientation discrepancy could potentially contribute to the reported complaint condition of ¿twisted / broken tips¿.Purchased finished goods traveler met all inspection acceptance criteria apart from the eight pieces noted.Certificate of compliance supplied to flextronics from avalign dated 19-oct-2016 was reviewed and determined to be conforming.Certificate indicates that this lot was accepted (via source inspection) by flextronics on 20-oct-2016.Inspection sheet, incoming final inspection, met all inspection acceptance criteria apart from the lug height discrepancy noted.Packaging label log was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release but there were issues documented during the inspection that may have potentially contributed to the reported complaint condition.Device history batch null device history review 07-jan-2019: dhr review identified non-conformance this lot met all dimensional, visual and packaging criteria at the time of release but there were issues documented that may have contributed to the reported complaint condition.H3, h6: investigation summary background: it was reported that on an unknown date, during an unknown event, a stardrive screwdriver tip was bent.Two (2) guide shafts with flat s inserter tips had been twisted and broken off.A universal chuck with t-handle was badly bent.An interlock screwdriver tip was bent.A pair of ratchet reduction forceps with narrow points had both tips broken off.A pair of bending pliers for reconstruction plates fell apart.The tip of depth gauge screws broke off the measurer.Patient involvement and consequence are unknown.Device evaluation: broken.Visual inspection: upon visual inspection, it was observed that the dhs/dcs guide shaft with flats (338.23, ft00094) was found to have the tips of both distal prongs broken off and deformation of the base of the prong.Minimal surface wear was observed, consistent with the age of the device (1+ years).The received condition was determined to agree with the complaint description.No definitive root cause could be determined as of yet.Dimensional inspection: due to post-manufacturing deformation, dimensional inspection could not be conducted.Document/specification review: during the document/specification review the following drawings, reflecting the current and manufactured revision, were reviewed.Guide shaft w/flats dhs/dcs: 338.23.Review of the device history record(s) showed that after one device from a nineteen-piece (19) sample that failed the lug height dimension (tested low).The lot was tested for the suspect dimension and 7 devices were found to visually fail the lug to flat orientation and all eight (8) discrepant pieces were then returned to sender.Thus, based on the steps taken, this was determined to not impact the complaint condition.The remainder of the lot was found to all met inspection acceptance criteria.Lot ft00094 was found to meet all dimensional, visual, and packaging criteria at the time of release but there were issues documented during the inspection that may have potentially contributed to the complaint condition.The design specified the device to be manufactured from 304 stainless steel.The raw material in the c of c was confirmed to be correct per the specification with no relevant non-conformance noted.Investigation conclusion: the complaint was confirmed as the dhs/dcs guide shaft with flats (338.23, ft00094) was visually observed to be broken and as such, the complaint is confirmed.No new product design issues of manufacturing discrepancies were identified during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based upon the investigation findings, no additional corrective and/or preventative action is proposed as the complaint condition was deduced to be due to packaging distribution.

Brand Name
DHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8267715
Report Number2939274-2019-55993
Device Sequence Number16568294
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Device Lot NumberFT00094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/04/2019
03/01/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/21/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1